Good appointment

Discussion in 'The Watercooler' started by witzend, May 12, 2008.

  1. witzend

    witzend Well-Known Member

    I had pretty good appointment today with the OB/GYN regarding hormone treatment. He pretty much steered away from it because of my history of clots, but he listened to what I said about new studies on estrogen administered in lower doses with a patch or by cream, and he said he would study it and call me in the next week or so.

    Unfortunately for now, he agrees that the depo provera shot I got in March is causing a hormone imbalance that won't wear off until the shot wears off in mid June, and this is what is causing irritability and bleeding and other symptoms. And we can't do much about alleviating my original symptoms until the depo wears off. Apparently Depo is available in pill form which would have gone out of my system as soon as I stopped taking it, but the shot lasts 90 - 100 days.

    He did switch me from Welbutrin SL twice a day to Welbutrin XL 300 mg in the morning. Doesn't that come in generic? Wow it's expensive!

    So, hopefully I will emerge from puberty again in a month or so, and we can try to get me into crone-dom with a little less fuss and muss.
     
  2. timer lady

    timer lady Queen of Hearts

    witz,

    I'm delighted to hear that your appointment was positive. It seems this ob/gyn is willing to work with you & your issues. It's about time.

    (by the way, that is the reason I refused the depo shot for kt - as long as she's medication compliant she's taking because.)
     
  3. Hound dog

    Hound dog Nana's are Beautiful

    I'm glad the doctor listened to you and is doing some research on it. Nichole also had huge mood swings on the shot. (It was awful)

    As for the welbutrin I'm pretty sure there is a generic form. Four bucks at wallie world.

    Hugs
     
  4. WhymeMom?

    WhymeMom? No real answers to life..

    Happy to hear of your positive appointment.... Hoping you get good results from his course of action......
    Waiting for you at the gates of CRONE-DOM....
     
  5. Marguerite

    Marguerite Active Member

    That's good news (apart from the Depo shot).

    My BiPolar (BP) goes up with HRT, but the local GP suggested I try local treatment. It shouldn't affect my BiPolar (BP), she said (although the paperwork indicates it is still a possibility) but it should make the whole reproductive area a bit less geriatric (thin, fragile, dry). I'm finding I need to use them about once a week instead of every couple of days - but you can vary it as you feel you can handle it. It's a little pill you inset with an applicator, far less messy than creams.

    Here's hoping the Depo wears off soon for you.

    Marg
     
  6. klmno

    klmno Active Member

    Just wanted to offer support and let you know that I'm glad things are sounding better- or at least it sounds like they will get better next month.

    Hang in there!!
     
  7. SearchingForRainbows

    SearchingForRainbows Active Member

    I'm also glad that things went well at your appointment!!! Hopefully the shot will wear off ASAP!!! WFEN
     
  8. susiestar

    susiestar Roll With It

    Witz,

    Glad the appointment went well. I always think it is good if the doctor listens to what I say about research adn then studies it. It bugs me when I bring up research they haven't heard of and then they just write a prescription. Sounds like you have a very good, caring doctor.

    I am so sorry the depo shot is causing so many problems. Can they give you xanax or something similar to help with the irritability and mood problems? I know that it can be very helpful even in very low doses.

    Hugs,

    Susie
     
  9. Shari

    Shari IsItFridayYet?

    Ya know...I have never understood...when you have a patient who presents with problems like this, with strange or at least not common reactions to medications...why not trial the short acting ones first???

    They did this to me with the depo shot, too.

    Glad the overall appointment went well, tho. Hope they find something that works.
     
  10. witzend

    witzend Well-Known Member

    Thanks, all. husband was relieved to hear that the mood swings can be linked to the Depo, which will definitely wear off. I'll have to look into the pill type thing, Marg. The other he gave me because that's what he happened to have in the office for samples.
     
  11. Star*

    Star* call 911........call 911

    Witz,

    Check locally for a compounding pharmacy. There are several who can make that cream for you and its' not as expensive as trying to find a "name brand". (Have friend who works for a compounding pharmacy)

    I'm glad you at least got someone to listen and not be talked to by.

    Was thinning...the upside to this is that you can have s-e-x and not get pregnant.

    (ducks ugly look)

    :laugh:
     
  12. Marguerite

    Marguerite Active Member

    Witz, I checked the name of what I got and found a link for you.

    http://www.vagifem.com/

    I can't understand why, with a history of clots keeping you away from hormonal treatments in general, anyone thought a Depo shot would be a good idea. It's all hormonal. The doctor who suggested Depo must have been having an off day.

    Marg
     
Loading...